Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 8, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 6, 2013, 3:06 PM PDT. It took effect at Apr 6, 2013, 11:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 3:06 PM PDT (22:06 UTC)
- In effect from
- Apr 6, 2013, 11:00 PM PDT
- Expired
- Apr 7, 2013, 5:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
527 WHUS76 KMFR 062206 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 PM PDT SAT APR 6 2013 PZZ350-356-370-376-071115- /O.CON.KMFR.SW.Y.0033.000000T0000Z-130407T0600Z/ /O.UPG.KMFR.GL.A.0005.130407T0600Z-130407T1500Z/ /O.NEW.KMFR.SE.W.0010.130407T0600Z-130408T0000Z/ /O.NEW.KMFR.GL.W.0008.130407T0600Z-130407T1500Z/ /O.UPG.KMFR.SE.A.0006.130407T0600Z-130407T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 306 PM PDT SAT APR 6 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WILL INCREASE WITH GALES OF 35 TO 40 KT LATE THIS EVENING THROUGH EARLY SUNDAY MORNING. * SEAS: STEEP HAZARDOUS SEAS OF 10 TO 12 FT WILL CONTINUE DUE TO MIXED SWELL...WEST 7 TO 8 FT AT 18 SECONDS AND SOUTHWEST 5 TO 7 FT AT 9 SECONDS. VERY STEEP HAZARDOUS SEAS RISE THIS EVENING INTO SUNDAY MORNING WITH A CHAOTIC MIX OF WESTERLY SWELL AND WIND WAVES INCREASING TO VERY STEEP AND HIGH SEAS 12 TO 15 FEET. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
440 WHUS76 KMFR 070350 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 850 PM PDT SAT APR 6 2013 PZZ350-356-370-376-071700- /O.CON.KMFR.SW.Y.0033.000000T0000Z-130407T0600Z/ /O.CON.KMFR.GL.W.0008.130407T0600Z-130407T1500Z/ /O.CON.KMFR.SE.W.0010.130407T0600Z-130408T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 850 PM PDT SAT APR 6 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WILL INCREASE WITH GALES OF 35 TO 40 KT LATE THIS EVENING THROUGH EARLY SUNDAY MORNING. * SEAS: STEEP HAZARDOUS SEAS OF 10 TO 12 FT WILL CONTINUE DUE TO MIXED SWELL...WEST 7 TO 8 FT AT 18 SECONDS AND SOUTHWEST 5 TO 7 FT AT 9 SECONDS. VERY STEEP HAZARDOUS SEAS RISE THIS EVENING INTO SUNDAY MORNING WITH A CHAOTIC MIX OF WESTERLY SWELL AND WIND WAVES INCREASING TO VERY STEEP AND HIGH SEAS 12 TO 15 FEET. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
551 WHUS76 KMFR 070925 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 AM PDT SUN APR 7 2013 PZZ350-356-370-376-071800- /O.EXT.KMFR.GL.W.0008.000000T0000Z-130407T1200Z/ /O.EXT.KMFR.SE.W.0010.000000T0000Z-130407T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 225 AM PDT SUN APR 7 2013 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTH WINDS OF 30 TO 35 KNOTS WILL DECREASE EARLY THIS MORNING AND BECOME SOUTHWEST 20 TO 30 KNOTS. * SEAS: VERY STEEP HAZARDOUS SEAS OF 10 TO 14 FT WILL CONTINUE EARLY THIS MORNING DUE TO A CHAOTIC MIX WITH WESTERLY SWELL OF 7 TO 10 FT AT 16 SECONDS AND WIND WAVES OF 9 TO 12 FT. SEAS OF 10 TO 15 FT WITH A DOMINANT PERIOD OF 14 SECONDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WIND WAVES LOWER AND WESTERLY SWELL BUILDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
046 WHUS76 KMFR 071158 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 458 AM PDT SUN APR 7 2013 PZZ370-080100- /O.EXP.KMFR.GL.W.0008.000000T0000Z-130407T1200Z/ /O.CON.KMFR.SE.W.0010.000000T0000Z-130407T1800Z/ /O.NEW.KMFR.SI.Y.0043.130407T1200Z-130408T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 458 AM PDT SUN APR 7 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST TO WEST WINDS OF 20 TO 30 KNOTS WILL CONTINUE TODAY. THEN WINDS WILL BECOME NORTHWEST 20 TO 25 KT THIS EVENING AND TONIGHT. * SEAS: VERY STEEP HAZARDOUS SEAS OF 10 TO 13 FT WILL CONTINUE THIS MORNING DUE TO A CHAOTIC MIX WITH WESTERLY SWELL OF 7 TO 10 FT AT 16 SECONDS AND WIND WAVES OF 9 TO 11 FT. SEAS OF 10 TO 15 FT WITH A DOMINANT PERIOD OF 14 SECONDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WIND WAVES LOWER AND WESTERLY SWELL BUILDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-080000- /O.EXP.KMFR.GL.W.0008.000000T0000Z-130407T1200Z/ /O.CON.KMFR.SE.W.0010.000000T0000Z-130407T1800Z/ /O.NEW.KMFR.SI.Y.0043.130407T1200Z-130408T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 458 AM PDT SUN APR 7 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KT THIS MORNING WILL BECOME WEST 20 TO 25 KT BY THIS AFTERNOON. THEN WINDS ARE EXPECTED TO BECOME NORTHWEST 15 TO 20 KT THIS EVENING. * SEAS: VERY STEEP HAZARDOUS SEAS OF 10 TO 13 FT WILL CONTINUE THIS MORNING DUE TO A CHAOTIC MIX WITH WESTERLY SWELL OF 7 TO 10 FT AT 16 SECONDS AND WIND WAVES OF 9 TO 11 FT. SEAS OF 10 TO 15 FT WITH A DOMINANT PERIOD OF 14 SECONDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WIND WAVES LOWER AND WESTERLY SWELL BUILDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ376-080100- /O.EXP.KMFR.GL.W.0008.000000T0000Z-130407T1200Z/ /O.CON.KMFR.SE.W.0010.000000T0000Z-130407T1800Z/ /O.NEW.KMFR.SI.Y.0043.130408T0300Z-130408T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 458 AM PDT SUN APR 7 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... ...GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY. THE GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST WINDS HAVE LOWERED TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT THIS MORNING. WINDS WILL BECOME WESTERLY LATE THIS MORNING AND THIS AFTERNOON...THEN WILL BECOME NORTHWEST 20 TO 25 KT THIS EVENING THROUGH TONIGHT. * SEAS: VERY STEEP HAZARDOUS SEAS OF 10 TO 13 FT WILL CONTINUE EARLY THIS MORNING DUE TO A CHAOTIC MIX WITH WESTERLY SWELL OF 7 TO 10 FT AT 16 SECONDS AND WIND WAVES OF 9 TO 12 FT. SEAS OF 10 TO 15 FT WITH A DOMINANT PERIOD OF 14 SECONDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WIND WAVES LOWER AND WESTERLY SWELL BUILDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-071800- /O.EXP.KMFR.GL.W.0008.000000T0000Z-130407T1200Z/ /O.CON.KMFR.SE.W.0010.000000T0000Z-130407T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 458 AM PDT SUN APR 7 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST WINDS HAVE LOWERED TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT THIS MORNING. WINDS ARE EXPECTED DECREASE FURTHER TO 15 TO 20 KT LATE THIS MORNING INTO THIS AFTERNOON. * SEAS: VERY STEEP HAZARDOUS SEAS OF 10 TO 13 FT WILL CONTINUE THIS MORNING DUE TO A CHAOTIC MIX WITH WESTERLY SWELL OF 7 TO 10 FT AT 16 SECONDS AND WIND WAVES OF 8 TO 11 FT. SEAS OF 10 TO 15 FT WITH A DOMINANT PERIOD OF 14 SECONDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WIND WAVES LOWER AND WESTERLY SWELL BUILDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 6, 3:02 PM PDT, 4 minutes earlier.
Area forecast discussion, Apr 6, 3:02 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PDT SAT APR 6 2013
.DISCUSSION...
THE NEXT WAVE OF LOW PRESSURE IS ALREADY PUSHING INTO OUR AREA
WITH RAIN RAPIDLY DEVELOPING ON THE WEST SIDE. THIS IS ASSOCIATED
WITH A MID TO UPPER LEVEL COLD TROUGH THAT IS BEING FOLLOWED BY A
WARM FRONT. THESE TWO FEATURES WILL BRING RAIN AND MOUNTAINS SNOW
OVERNIGHT.
TONIGHT THROUGH SUNDAY ALREADY GUSTY WINDS WILL INCREASE AS A
STRONG COLD FRONT MOVE THROUGH. THE POTENT -30C 500MB COLD POOL
FROM THIS SYSTEM WILL DIVE SOUTHEASTWARD IN THE AFTERNOON AND
EVENING. SO EXPECT THAT WIDESPREAD PRECIPITATION WILL BECOME MORE
SHOWERY THROUGH THE DAY. STRONG UPSLOPE AND FALLING SNOW LEVELS IN
THE CASCADES HAS LED TO THE ISSUANCE OF WINTER WEATHER ADVISORIES
FOR SNOW ABOVE 5000 FEET IN THE OREGON CASCADES. BY SUNDAY
EVENING SNOW LEVELS ARE LIKELY TO FALL TO NEAR 4000 FEET...AND
THEN TO 2500 FEET BY MONDAY MORNING. 8 TO 16 INCHES OF SNOW IS
EXPECTED IN THE SOUTHERN OREGON CASCADES, WITH LESSER AMOUNTS IN
THE SURROUNDING MOUNTAINS AND DOWN TO ABOUT 3500 FEET.
THERE IS THE POTENTIAL OF THUNDERSTORMS WITH GUSTY WINDS TONIGHT
THROUGH SUNDAY OVER MUCH OF THE AREA AS WELL AS SMALL HAIL.
DETAILS ARE STILL HARD TO PIN DOWN DUE TO TIMING AND DETAIL
DIFFERENCES AMONGST THE MODELS, BUT THE GREATEST POTENTIAL APPEARS
TO BE IN COOS AND DOUGLAS COUNTIES, AS WELL AS LAKE COUNTY.
ADJUSTED WINDS DOWN SOME DUE TO LESS WIND AT THE GRADIENT LEVEL
AND COOLER SURFACE TEMPERATURES, BUT EXPECT ALL AREAS TO BE AT
LEAST BREEZY ON SUNDAY WITH SHOWERS.
PRECIPITATION AMOUNTS LOOK SUBSTANTIAL, AND HAVE BEEN TRENDED
UPWARD SOME, ESPECIALLY IN THE OREGON CASCADES AND ALONG THE CURRY
COAST. BTL
.EXTENDED...(MONDAY THROUGH SATURDAY)...OPERATIONAL MODELS ARE IN
GOOD AGREEMENT AND WELL SUPPORTED BY THEIR RESPECTIVE ENSEMBLES
THROUGH THE FORECAST PERIOD, EXCEPT AS NOTED BELOW. THIS GIVES GOOD
CONFIDENCE IN THE FORECAST THROUGH NEXT WEEK. THERE WILL BE SOME
RESIDUAL SHOWERS IN THE N-NW UPPER FLOW ON MONDAY, THEN RIDING MOVES
IN AND PROVIDES DRIER AND WARMER WEATHER FOR MOST OF US TUESDAY
THROUGH WEDNESDAY. THE RIDGE FLATTENS ON THURSDAY WITH ZONAL FLOW
ACROSS THE NE PACIFIC INTO THE PACNW FROM THURSDAY INTO EARLY NEXT
WEEKEND. DISTURBANCES WITHIN THAT FLOW WILL BRING THE CHANCE FOR
RAIN FROM TIME TO TIME, ESPECIALLY FROM THE NORTH COAST INTO THE
MOUNTAINS. THIS PERIOD SHOULD BE DRY FOR MUCH OF OUR FORECAST AREA,
BUT WITH LOTS OF HIGH CLOUD.
THE MODELS CONTINUE TO HINT AT A RATHER COLD, WET PATTERN LATE NEXT
WEEKEND INTO THE FOLLOWING WEEK AS A TROUGH DEVELOPS OVER THE NE
PACIFIC. HOWEVER, RUN TO RUN CONSISTENCY IS NOT GREAT, AND THUS
CONFIDENCE IS LOW THAT FAR OUT. NEVERTHELESS, THERE IS AT LEAST THE
POTENTIAL FOR ANOTHER ROUND OF COOL, WET WEATHER WITH LOW SNOW
LEVELS IN THE 7-10 DAY TIMEFRAME. -WRIGHT
&&
.AVIATION...
BASED ON THE 06/18Z TAF CYCLE.
EXPECT GENERALLY VFR CONDITIONS AREA-WIDE THROUGH THIS EVENING WITH
ISOLATED TO SCATTERED SHOWERS. WINDS WILL CONTINUE TO BE GUSTY ON
THE EAST SIDE, MOUNTAINS, AND ALONG THE COAST AS A STRONG COLD FRONT
APPROACHES. AS WINDS DECOUPLE BRIEFLY THIS EVENING ALONG THE COAST
AND WINDS ALOFT CONTINUE TO INCREASE, A PERIOD OF SOUTHWESTERLY LOW
LEVEL WIND SHEAR IS EXPECTED. THE COLD FRONT WILL MOVE THROUGH EARLY
TOMORROW MORNING WITH THE POTENTIAL FOR LLWS INLAND AS WELL, HOWEVER
WINDS AT INLAND WEST SIDE TERMINALS WILL INCREASE LATE TONIGHT AS
WELL, BECOMING GUSTY BY MORNING. CONDITIONS WILL DETERIORATE TO MVFR
OVERNIGHT WITH AREAS OF IFR IN MODERATE RAIN BY MORNING AS THE FRONT
MOVES ONSHORE. THE EAST SIDE WILL REMAIN BREEZY ALL NIGHT AND BECOME
VERY WINDY SUNDAY MORNING. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 5 AM TO 8 PM PDT SUNDAY FOR ORZ030-031.
WINTER WEATHER ADVISORY FROM 5 AM SUNDAY TO 5 AM PDT MONDAY
ABOVE 5000 FEET FOR FOR ORZ027-028.
CA...NONE.
PACIFIC COASTAL WATERS...
- HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
SUNDAY FOR PZZ350-356-370-376.
- GALE WARNING FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR
PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
BTL/WRIGHTThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:47 AM PDT | Gale Watch | MFR | 13 hr | |
| Apr 6, 1:47 AM PDT | Hazardous Seas Watch | MFR | 13 hr | |
| Apr 6, 1:47 AM PDT | Small Craft Advisory for Winds | MFR | 3 hr | |
| Apr 6, 1:47 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 21 hr | |
| Apr 6, 2:36 PM PDT | Wind Advisory | MFR | Klamath, Lake | 29 hr |
| Apr 6, 2:49 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 36 hr |
| Apr 6, 3:06 PM PDT | Hazardous Seas Warning | MFR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.